Alert archive / California / Wind Advisories in 2014
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 15, 2014, 3:59 AM PDT for 4 counties in California. It took effect at Mar 15, 2014, 6:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 3:59 AM PDT (10:59 UTC)
- In effect from
- Mar 15, 2014, 6:00 AM PDT
- Expired
- Mar 15, 2014, 12:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS76 KSGX 151059 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 AM PDT SAT MAR 15 2014 ...GUSTY NORTH TO NORTHEAST WINDS THIS MORNING IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF GUSTY NORTH TO NORTHEAST WINDS THIS MORNING NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS CAZ042-048-055-057-151900- /O.NEW.KSGX.WI.Y.0018.140315T1300Z-140315T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 359 AM PDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS AND BELOW THE CAJON PASS. * TIMING...DEVELOPING AROUND SUNRISE THIS MORNING...THEN DIMINISHING DURING THE AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
1 follow-up statement
166 WWUS76 KSGX 151905 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1205 PM PDT SAT MAR 15 2014 ...GUSTY NORTH TO NORTHEAST WINDS CONTINUING THIS AFTERNOON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE GUSTY NORTH TO NORTHEAST WINDS THIS AFTERNOON NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS. CAZ042-048-055-057-160000- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-140315T1900Z/ /O.NEW.KSGX.WI.Y.0019.140315T1905Z-140316T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1205 PM PDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT TIMES. * LOCATION...NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS AND BELOW THE CAJON PASS. * TIMING...CONTINUING THIS AFTERNOON...WEAKENING DURING THE EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * REPORTS...FREMONT CANYON IN THE SANTA ANA MOUNTAINS REPORTED WIND GUSTS TO 47 MPH IN THE LAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:35 PM PDT, 6 hours 24 minutes earlier.
Area forecast discussion, Mar 14, 9:35 PM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT FRI MAR 14 2014
.SYNOPSIS...
A SHALLOW MARINE LAYER WILL BRING PATCHY FOG TO THE COAST TONIGHT
AND SATURDAY MORNING. OTHERWISE...HIGH PRESSURE WILL BUILD OVER
SOUTHERN CALIFORNIA THIS WEEKEND...WITH DRY AND UNSEASONABLY WARM
CONDITIONS DEVELOPING. WEAK TO LOCALLY MODERATE OFFSHORE WINDS WILL
BE POSSIBLE AT TIMES...ESPECIALLY ALONG THE COASTAL MOUNTAINS SLOPES
AS WELL AS THROUGH AND BELOW THE PASSES AND CANYONS. A GRADUAL
COOLING TREND WILL THEN DEVELOP FOR THE WORK WEEK...AS A SERIES OF
TROUGHS PASS BY TO OUR NORTH.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH OF LOW PRESSURE
MOVING INLAND ACROSS THE INTERMOUNTAIN WEST THIS EVENING...AS HIGH
PRESSURE EXPANDS EASTWARD INTO CALIFORNIA. AS A RESULT...A FEW HIGH
CLOUDS ARE MOVING ACROSS THE SOUTHLAND THIS EVENING. IN THE
MEANTIME...THE FOG PRODUCT SHOWS LOW CLOUDS REFORMING OVER THE
COASTAL WATERS...WITH IMPERIAL BEACH ALREADY REPORTING BROKEN
SKIES. THIS MARINE LAYER WILL BE QUITE SHALLOW TONIGHT...AND SOME
PATCHY DENSE FOG MAY BE POSSIBLE BY MORNING. OTHERWISE...LOOKING AT
HIGH PRESSURE BUILDING OVER SOUTHERN CALIFORNIA FOR THE
WEEKEND...WITH UNSEASONABLY WARM AND ALMOST DOWN RIGHT HOT
CONDITIONS DEVELOPING BY SUNDAY. COASTAL AREAS WILL LIKELY BE UP TO
10 DEGREES WARMER THAN AVERAGE...WITH INLAND AREAS 10 TO 20 DEGREES
ABOVE AVERAGE.
SOME WEAK TO LOCALLY MODERATE OFFSHORE WINDS WILL ALSO DEVELOP
ACROSS THE INLAND AREAS...WHICH WILL JUST AID IN THE WARMING THESE
DAYS. AT THIS TIME...EXPECT THE NORTH TO NORTHEAST WINDS WILL
DEVELOP OVER THE SAN BERNARDINO COASTAL SLOPES...THE INLAND
EMPIRE...AND THE SANTA ANA COASTAL SLOPES BY SATURDAY MORNING...WITH
SOME LOCAL GUSTS UP TO 45 MPH THROUGH AND BELOW THE FAVORED PASSES
AND CANYONS...WHILE MOST AREAS SEE GUSTS LESS THAN 35 MPH. THESE
WINDS WILL THEN TURN MORE EASTERLY FOR SATURDAY NIGHT AND SUNDAY
MORNING...WITH A SECONDARY PEAK THEN.
A GRADUAL COOLING TREND WILL THEN DEVELOP FOR THE WORK WEEK...AS A
SERIES OF SYSTEMS MOVE INLAND ACROSS THE PACIFIC NORTHWEST AND
NORTHERN CALIFORNIA. ALTHOUGH THERE MAY BE SOME MINOR FLUCTUATIONS
DURING THE WEEK...TEMPERATURES WILL PRIMARILY BE NEAR TO SLIGHTLY
ABOVE NORMAL FOR THE PERIOD. ONSHORE FLOW WILL ALSO RETURN...ALONG
WITH SOME PATCHY LOW CLOUDS AND FOG TO THE COASTAL AREAS.
&&
.AVIATION...
150335Z...PATCHY STRATUS DEVELOPING OVER THE COASTAL WATERS WILL
MOVE INTO THE COASTAL AIRPORTS AFTER 07Z...THOUGH CONFIDENCE IN
TIMING IS LOW. CIGS NEAR 800-1200 FT MSL AT ONSET...GRADUALLY
LOWERING TO AROUND 500-900 FT MSL OVERNIGHT WITH AREAS OF 3-5SM VSBY
IN BR...LOCALLY 2SM OR LESS OVER HIGHER COASTAL TERRAIN. STRATUS
CLEARING BY 15Z. OTHERWISE FEW-SCT CLOUDS AOA 15000 FT MSL AND
UNRESTRICTED VSBY.
AREAS OF NORTH TO NORTHEAST WINDS GUSTING 25-35 KT ALONG THE
MOUNTAINS AND COASTAL FOOTHILLS 12-00Z. LLWS AND MOD UDDFS POSSIBLE
OVER AND S/SW OF THE MOUNTAINS WITH THESE WINDS...INCLUDING VCNTY
KONT AND KSNA. OFFSHORE WINDS WILL WEAKEN DURING THE LATE AFTERNOON.
&&
.MARINE...
A WEST-NORTHWEST SWELL OF 7-8 FT WITH A 16-18 SEC PERIOD WILL ARRIVE
SUN AFTERNOON...BRINGING ELEVATED SURF AND STRONG RIP CURRENTS LATE
SUN THROUGH MONDAY. HIGHEST SURF EXPECTED SOUTH OF DEL MAR AND
AROUND HUNTINGTON BEACH WHERE SETS TO 7 FT ARE POSSIBLE. SWELL AND
SURF WILL SLOWLY SUBSIDE THROUGH MIDWEEK.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT FROM SATURDAY MORNING THROUGH MONDAY
EVENING FOR THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:05 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 5 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.